MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010480-HJ
Medical Device Problem Codes Difficult to Advance (2920); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual, dimensional, and functional inspection was performed on the returned guide wire which identified the proximal end of the polymer coating was torn.Although some resistance was noted during functional testing, the resistance was likely due to the core damages.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.Factors that may contribute to the difficulty to advance/position the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, anatomical conditions/patient anatomical morphology, inner diameter of guide wire lumen or delivery device, outer diameter of the guide wire, condition of the guide wire, condition of the delivery device, coagulation of blood or procedural contaminates.The investigation was unable to determine a conclusive cause for the reported difficulty to advance through a balloon dilatation catheter (bdc) and stent delivery system (sds).In this case, it is possible that heavily tortuous anatomy reduced the clearance on the guide wire lumen resulting in the difficulty to advance over the guide wire during the procedure; however, this could not be confirmed.The noted kinks and bends and core likely occurred during packing for return analysis and likely what caused the noted resistance during functional testing.It should be noted that kinks and bend were not reported by the account.The noted teflon and polymer coating damages likely occurred during retraction through the torque device and/or other accessory devices used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily tortuous vessel in the left coronary artery (lca).The hi-torque (ht) pilot and (2) balance middleweight (bmw) universal ii guide wires were attempted to be used, however, stents and balloons were difficult to advance over the guide wires.The stent delivery system (sds) and balloon dilatation catheter (bdc) were prepared and flushed prior to use.It was also noted that a third bmw guide wire was involved in the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.Returned device analysis showed that the proximal end of the polymer coating was scratched and torn off for approximately 1.5-mm and was not returned.Communication with the account confirmed there was no material left in the patient.No additional information was provided.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13666817
Report Number2024168-2022-02232
Device Sequence Number5474856
Product Code DQX
UDI-Device Identifier08717648073861
UDI-Public08717648073861
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1010480-HJ
Device Catalogue Number1010480-HJ
Device Lot Number1051071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2022
Initial Report FDA Received Date03/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown